Hello, Peripheral Neuropathy

This round of chemo, thus far, has been easier on me than the first one, but there are still some surprises to enjoy, apparently.

Still struggling to control the chemo-nausea, but it’s getting better. Weaning off the Ativan, drinking more ginger ale, taking Zofran round the clock, and continuing to take Benadryl as a just-knock-me-out recourse. This strategy seems to keep the queasies mostly under control.

However, now I’m having the onset of a shiny, new side effect: annoying tingling in my hands and feet (i.e., peripheral neuropathy)–I assume due to the Vincristine in my chemo cocktail. It’s not terrible, but it is quite uncomfortable. When it got truly unpleasant yesterday, I took a Benadryl to render me comatose and felt better when I regained consciousness.

Benadryl appears to be my new panacea for side effects. Yay unconsciousness.

Tagged , . Bookmark the permalink.

14 Responses to Hello, Peripheral Neuropathy

  1. Lisa Rains says:

    Praying Eugie Foster

  2. Janice Clark says:

    If it’s chemically induced, let us hope the neuropathy is temporary. Hooray for Benadryl.

  3. Gene Stewart says:

    I live with it from diabetes. It’s a daily challenge.

  4. well… sounds like it’ll numb you through some of the unpleasant parts…? :( *pats Eugie’s shoulder*

  5. I’m glad to hear this round of chemo is treating you better overall. Not so glad about the new side effects. I really wish there was something I could do to make you more comfortable.

  6. Oh man you are really going through it. Hang in there! Hopefully this will be over soon.

  7. Anita Allen says:

    Been there. My migraine specialist showed me a steroid cream you can rub in as needed to help.ask after it if it gets bad. I HATED it. Glad to have that experience behind me. You will too.

  8. The neuropathy will hopefully go away in time. I had it both times going through chemo and I have no lingering side effects from it. Chin up. You are doing this and kicking the cancer’s ass!

  9. Gene Stewart says:

    Chemo-induced neuropathy can fade, yes. Diabetic nerve damage is considered permanent, although I have had sensation return via exercise and increased blood flow, which allows growth of new nerve connections.

  10. J Mangold says:

    I hope each round of chemo is easier on you.
    For my father the hardest part was that he had felt no ill effects from the cancer before his treatments began, only the effects from the chemo and radiation, so I always tried to remind him that this was far harder on the cancer than on him.
    You know the discomfort you felt before, and what the disease would have done if left unchecked.
    The discomfort from the treatments will fade in time, the cancer will be destroyed, but you will outlast it all. You will win. Never doubt it.
    We are all thinking of you and your husband.

  11. Anita Allen says:

    Gene, potassium helps regrow them too. Yogurt and bananas for the win!!

  12. Jeri Klein says:

    Its your new superpower!

  13. Cassy Gordon says:

    I live with peripheral neuropathy as part of Sjogren’s. Some days are worse than others, and I know this is going to sound strange, but there’s a level of it that is almost like white noise, it is there and insistent and mildly annoying, but at the same time, you get kind of use to it, so it only really bothers you if you are super tired. I don’t know if it would work for medication induced peripheral neuropathy, but I have had a lot of success with pregabalin (Lyrica). It was originally used for seizures, but it is also now used for neuropathy (mainly tested on diabetes related peripheral neuropathy) and Fibromyalgia. In any case, I do hope they can find something that helps you with it! *hugs!*

  14. Eugie Foster says:

    Cassy : My peripheral neuropathy presentation so far isn’t that bad. The tingling in my hands is a lot like a wing stub flare-up–which I thought it was until I realized my feet were doing it too. I’m hoping it won’t get too much worse as I progress through my chemo cycles, but at least the odds are in my favor that it will go away once my chemo finishes. Hopefully. *hugs*

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>